Truth is I have been struggling since I lost my primary care physician last year. I will explain what that journey has been once I finish writing about the visitors from Florida. For now I just wanted to check in and explain why I haven't been posting recently.
Two months ago they started me on a new pain medication, that set me on my ear. I keep trying to write but some days it is just too much so it doesn't happen despite my intentions.
Once I began the new prescription, I immediately had trouble. The symptoms I was experiencing were considered normal and I was told they would subside once my body acclimated. I felt really lousy but I really can't explain how, other than I felt more lethargic than even the worst case of flu or when I first got out of the hospital. It has been weird to feel that beaten down over nothing more than a change in pain medication.
In addition this medication didn't seem to relieve my pain, or if it did, it was difficult to tell. Being long acting, I thought it might take longer to kick in but I can't really say I noticed that happening. The amount of pain I endure is so great, I wonder if that effects this whole thing. The relief may be inconsequential against the pain I experience. Nothing has really made it manageable. It's been more like degrees of terrible all along so any new drug they have tried hasn't done a thing.
Despite this the dose of this drug was increased the second month and I continued to feel poorly but there was nothing to say the way I was feeling was an abnormal side effect. Even with the higher dose, I couldn't distinguish any relief from pain so at the end of the second month they decided to take me off this medication.
Unfortunately it is the type of drug the only safe way to discontinue it's use is to gradually decrease the dose. We only began the process the middle of last week. However, Friday night I missed my scheduled time to take it. By the time I realized I had missed taking my medication, it was hours after the fact so I decided to skip that dose. Only when I felt better in the morning did I began to think I might be experiencing some abnormal side effects from this drug.
I am stuck slowly decreasing the dosage so I can get safely off of it but thinking that cannot happen fast enough. Because I had no negative results from eliminating the one dose on Friday, I have skipped that dose every day since.
Then yesterday morning I was awakened by intense pain. I have gotten so acclimatized to my pain levels that I usually can sleep through it so I was surprised to have pain be my alarm clock. That got me questioning my perception of whether this medication had worked or not. I am torn between thinking this drug is causing increased abdominal pain or that maybe decreasing the dose is the reason for the increased pain. To be honest I have no idea which it is and I'm unsure how I'm going to get it figured out.
The only thing I know for sure is this drug can cause abdominal pain and it has knocked me for a loop. I also know I am running out of choices. If the side effects I am having are really only because my body isn't used to it, I need to tough it out until I know for sure. In the meantime I still feel poorly and I continue to hurt so much I can barely concentrate and I have no idea when there will be any relief for me.
For those wondering about the tests I had last month, everything came back normal. There are still more tests that can be done but at this point the GI doctor is on the fence. I haven't decided how much more poking and prodding I can take so unless something happens that changes his mind, I think I'm going to forego more testing for now even though he believes more testing is reasonable.
In the meantime I will post when I can. Please keep me and my family in your thoughts amd prayers.